Hail, Guadalupe
- When
- June 18, 2:56 PM MST
- Where
- Guadalupe County, 0.57 mi W of Cuervo
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.030, -104.410
Ping pong size hail at the Cuervo Exxon station.
The active dry line over the eastern plains of New Mexico again helped focus the development of thunderstorms, with isolated reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
The active dry line over the eastern plains of New Mexico again helped focus the development of thunderstorms, with isolated reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 18, 1:53 PM MST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 253 PM MDT WED JUN 18 2008 .DISCUSSION... SURFACE ANALYSIS THIS AFTERNOON SHOWS LOW PRESSURE DEVELOPING OVER SE CO WITH A TROUGH EXTENDING SOUTH ACROSS E NM. VIS SAT IMAGERY ALONG WITH RADAR SHOW VERY SIMILAR STORM COVERAGE PATTERN AS TUES. SPC MESOANALYSIS SHOWS 0-6KM BULK SHEAR NEAR 40 KNOTS COINCIDENT WITH SURFACE BASED CAPE VALUES BTWN 1500-2500 J/KG...LIFTED INDICES NEAR -5C...AND STRONG LOW AND MID LEVEL LAPSE RATES WILL ALLOW CONVECTION TO CONTINUE DEVELOPING SE TOWARD THE TX STATE LINE THRU THE EVENING. RAISED POPS TO HIGH CHANCE WELL EAST OF CURRENT STORMS AND LIKELY OVER ROOSEVELT COUNTY. SURFACE CONVERGENCE ZONE LOOKS IMPRESSIVE IN THAT AREA AND WILL LIKELY SEE STRONGEST SURFACE BASED STORMS IN THERE LATE THIS AFT/EARLY EVE. EXPECT CONVECTION TO WANE AFTER DARK. ONCE AGAIN THE GFS MODEL FAILS WITH SURFACE MOISTURE INIT ACROSS THE REGION. SIDED WITH LATEST RUC/12Z NAM/ECMWF/UKMET WITH FORECAST PACKAGE. LOW PRESSURE OVER SE CO WITH SLIDE EAST FORCING A FRONTAL BOUNDARY SOUTH AIDED BY CONVECTIVE OUTFLOWS. THIS NEW AIRMASS WILL REINFORCE/DEEPEN THE LOW LEVEL MOISTURE FIELD IN THE EAST FOR MORE CONVECTION THURSDAY. 500MB FLOW WILL TURN MORE NORTHERLY AND STRENGTHEN A TAD ALLOWING FOR MORE IMPRESSIVE CONVECTION. SLIGHT RISK OF SEVERE STORMS WILL LIKELY SHIFT FURTHER WEST TOWARD CENTRAL MTNS CHAIN. MORE IMPORTANTLY...THIS WILL HELP FORCE CONVECTIVE OUTFLOW WESTWARD INTO THE RIO GRANDE VALLEY AND POSSIBLE AS FAR WEST AS THE CONTINENTAL DIVIDE EARLY FRIDAY. LOOKING AT A POSSIBLE MODERATE EAST CANYON WIND AT PRONE LOCATIONS. METMOS AT KABQ SHOWS 32 KNOTS FRI MORNING. THIS WILL ALLOW FOR THE FIRST DECENT SHOT OF AFTERNOON CONVECTION OVER THE RIO GRANDE VALLEY AND WESTERN MTNS THRU SATURDAY. RAISED POPS AREAWIDE OVER THE WEEKEND AND LOWERED MAX TEMPS A TAD. CONVECTION SHOULD BEGIN TO DIMINISH INTO EARLY NEXT WEEK AS A TROUGH BROADENS OVER THE NW CONUS. THIS WILL ALLOW TEMPS TO RETURN TO ABOVE AVERAGE WITH SLIGHT AFTERNOON BREEZES. ANY CONVECTION WILL LIKELY BE LIMITED TO THE HIGHEST TERRAIN IN THE LATE AFTERNOON. GUYER && .AVIATION... VFR CONDITIONS WILL BE THE PREDOMINANT CATEGORY FOR ALL WESTERN SITES TODAY AND THURSDAY. SITES EAST OF THE CENTRAL MOUNTAINS WILL OBSERVE OCCASIONAL MVFR AND BRIEF IFR CONDITIONS DUE TO THUNDERSTORMS. GUSTY OUTFLOW WINDS WILL ALSO ACCOMPANY THE THUNDERSTORMS. SITES WEST OF THE CENTRAL MOUNTAIN CHAIN MIGHT EXPERIENCE GUSTY WINDS FROM NEARBY DRIER THUNDERSTORMS. THE MAJORITY OF THUNDERSTORM ACTIVITY SHOULD BE CONCLUDED AROUND 03Z. IN THE MORNING HOURS SITES JUST EAST OF THE CENTRAL MOUNTAIN CHAIN MAY EXPERIENCE MVFR OR IFR FROM PATCHY FOG OR A LOW STRATUS DECK. THESE CONDITIONS SHOULD LIFT BY 16Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... VERY LITTLE CHANGE IN THE OVERALL FIRE WEATHER PATTERN FOR THE SHORT TERM. WET THUNDERSTORMS WILL DOMINATE THE EASTERN PLAINS...WHILE ISOLATED DRIER STORMS AFFECT WESTERN AREAS. CONDITIONS WILL CONTINUE TO SLIGHTLY DRY OUT ON THURSDAY ACROSS THE WEST BUT EASTERN AREAS WILL SEE AN INFLUX OF MOISTURE FROM ANOTHER BACK DOOR SURGE LATER IN THE DAY. SHORT TERM FORECAST MODELS ARE IN AGREEMENT WITH BRINGING THE SURGE THROUGH THE CENTRAL MOUNTAINS THURSDAY NIGHT. THERE IS SOME MODEL DISCREPANCY ON HOW FAR WEST THE SIGNIFICANT MOISTURE PUSH WILL GET. EITHER WAY...THIS SURGE WILL SET THE STAGE FOR A LARGER AREA OF SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS NEW MEXICO ON FRIDAY. DRIER STORMS ARE EXPECTED TO BE FOUND ACROSS THE WEST... MIXTURE OF WETTER AND DRIER STORMS CENTRAL AREAS AND WETTER STORMS CENTRAL MT CHAIN EASTWARD TO THE TX STATE LINE. AS OF RIGHT NOW... THINKING THAT THE CONTINENTAL DIVIDE WILL BE THE FOCUS FOR DRIER STORMS SO A LAL 6 WILL BE POSTED FOR FRIDAY AFTERNOON ACROSS PORTIONS OF ZONE 109 AND 105. MODELS ARE IN FAIR AGREEMENT WITH RECYCLING THIS MOISTURE IN THE FORM OF SHOWERS AND STORMS OVER THE WEEKEND. THEN EVENTUALLY DRYING THINGS MORE BY EARLY NEXT WEEK AS THE UPPER RIDGE IS DEPICTED TO SLIGHTLY GET SQUASHED BY A SLOW MOVING AND APPROACHING UPPER LEVEL TROUGH. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 94 53 94 / 0 0 0 5 GALLUP.......................... 46 90 43 92 / 0 0 0 5 GRANTS.......................... 48 92 47 91 / 0 0 0 20 GLENWOOD........................ 57 98 57 96 / 10 0 0 5 CHAMA........................... 40 83 40 81 / 0 0 5 30 LOS ALAMOS...................... 60 86 59 82 / 0 5 20 30 RED RIVER....................... 38 77 39 70 / 5 30 30 50 TAOS............................ 46 89 48 85 / 0 10 20 40 SANTA FE........................ 56 91 57 85 / 0 5 30 40 SANTA FE AIRPORT................ 58 94 59 88 / 0 5 30 30 ESPANOLA........................ 55 96 56 92 / 0 5 20 20 ALBUQUERQUE HEIGHTS............. 67 95 67 92 / 5 5 10 20 ALBUQUERQUE VALLEY.............. 64 97 64 94 / 5 0 10 10 ALBUQUERQUE FOOTHILLS........... 62 92 62 89 / 0 5 10 20 ALBUQUERQUE WEST MESA........... 62 98 62 92 / 0 0 10 20 SOCORRO......................... 61 97 60 95 / 10 0 0 10 SANDIA PARK/CEDAR CREST......... 52 88 51 81 / 5 10 30 20 MORIARTY/ESTANCIA............... 56 90 55 87 / 5 20 30 20 CARRIZOZO....................... 61 97 60 94 / 20 5 10 10 RUIDOSO......................... 56 89 54 83 / 20 10 20 20 RATON........................... 55 86 51 82 / 5 40 40 20 LAS VEGAS....................... 56 84 51 80 / 10 40 30 30 ROY............................. 58 83 57 82 / 20 20 30 20 CLAYTON......................... 63 84 60 85 / 30 20 30 20 SANTA ROSA...................... 60 93 60 90 / 20 20 30 20 TUCUMCARI....................... 63 95 63 91 / 30 20 30 20 FORT SUMNER..................... 68 98 66 91 / 30 20 30 10 CLOVIS.......................... 66 93 64 89 / 40 20 40 20 PORTALES........................ 65 95 65 91 / 50 20 40 20 ROSWELL......................... 69 100 69 94 / 30 20 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER/53/50
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUN 18 2008 NMZ001>021-026-191200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL 1000 PM FOR THE EASTERN PLAINS OF NEW MEXICO. THERE WILL BE ISOLATED SEVERE WEATHER THROUGH THIS EVENING...EAST OF A RATON TO SANTA ROSA TO RUIDOSO LINE. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...ISOLATED THUNDERSTORMS WITH LITTLE OR NO RAIN WILL CONTINUE ACROSS THE SOUTHWEST MOUNTAINS EASTWARD INTO SOCORRO COUNTY THIS AFTERNOON INTO MID EVENING. BRIEF GUSTY WINDS BETWEEN 30 AND 45 MPH ARE POSSIBLE ALONG WITH DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS THURSDAY AND FRIDAY. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE MAIN CONCERN WILL BE EAST OF AN ANGEL FIRE TO LAS VEGAS TO PORTALES LINE THURSDAY AND NEARLY ANYWHERE EAST OF THE CONTINENTAL DIVIDE ON FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING OVER PORTIONS OF THE EASTERN PLAINS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 209 PM MDT WED JUN 18 2008 NMZ005-006-182100- HARDING COUNTY-NORTHEAST HIGHLANDS- 209 PM MDT WED JUN 18 2008 ...STRONG THUNDERSTORM MOVING OVER THE CANADIAN RIVER BETWEEN WAGON MOUND AND MOSQUERO... AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES WEST OF ROY. MOVEMENT WAS SOUTHEAST AT 17 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SOLANO. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT WED JUN 18 2008 NMZ005-012-182145- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 254 PM MDT WED JUN 18 2008 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR EASTERN NEW MEXICO....STRONG THUNDERSTORM MOVING OVER SOUTHERN SAN MIGUEL COUNTY SOUTHWEST OF CONCHAS LAKE... AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES WEST OF VARIADERO. MOVEMENT WAS SOUTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT WED JUN 18 2008 NMZ007-182215- FAR NORTHEAST PLAINS- 333 PM MDT WED JUN 18 2008 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR EASTERN NEW MEXICO....STRONG THUNDERSTORMS MOVING OVER SOUTHEAST UNION COUNTY... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF MOUNT DORA AND APPROACHING SEDAN. MOVEMENT WAS SOUTHEAST AT 27 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SEDAN. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL SAN JON 35.11N 103.33W
06/17/2008 M0.75 INCH QUAY NM EMERGENCY MNGR
PENNY SIZE HAIL AT SAN JON
&&
GUYERThe Cannon AFB radar (KFDX), 85 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
3 hail. Local standard time, as filed.
Ping pong size hail at the Cuervo Exxon station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2008Every state in 2008This day in weather historyWarnings in New Mexico, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95155, 95302, 95303.